MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Scar Tissue (2060)
Date of Event 09/25/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2013) is considered to be a best estimate.This mdr represents the perfix plug (device 2).An additional emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information received, on (b)(6) 2014 ¿ patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of prefix plug (device 2) and bard flat mesh (device 1).Per op notes, ¿a moderate sized direct defect was noted.A prefix plug (device 2) was placed through the defect beneath the transversalis fascia using suture.A onlay bard flat mesh (device 1) was placed and fastened near the pubic tubercle.¿ on (b)(6) 2015 ¿ patient was diagnosed with chronic right groin pain thereby underwent open repair with the removal of mesh (device 1).Per op notes, ¿there was dense scar tissue at the level of the external oblique.There was a palpable plug (device 2) in the midportion of the direct space which was left in place.A portion of mesh (device 1) was medially slightly buckled and excised.A small defect in the fascia was closed using sutures.A small defect in the fascia was closed using sutures.A triple neurectomy was done by finding iliohypogastric just above the mesh over conjoint tendon and ilioinguinal and genitofemoral nerves.All nerves were transected.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24707574
Report Number1213643-2026-00393
Device Sequence Number15964059
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)180728(10)HUXG0306
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Catalogue Number0112970
Device Lot NumberHUXG0306
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age67 YR
Patient SexMale